Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 57, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 11, 2014, 6:43 PM EDT for Fayette County, Pennsylvania; Preston County, West Virginia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2014, 6:43 PM EDT (22:43 UTC)
- Expired
- Jun 11, 2014, 7:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Fayette County, PA, Preston County, WV
The radar
The Pittsburgh radar (KPBZ), 105 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 2:59 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 10.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 5:27 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 11, 5:27 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 527 PM EDT WED JUN 11 2014 .SYNOPSIS... SLOW-MOVING LOW PRESSURE WILL MAINTAIN CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH FRIDAY...WITH HIGH PRESSURE BUILDING INTO THE REGION THIS WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... MADE ADJUSTMENTS TO FCST BASED ON STLT/RADAR/MESO TRENDS. ATM HAS REACHED CNVCTV TEMP AND STORMS CONT TO DVLP. MAIN THREAT HAS BEEN DAMAGING WNDS...THOUGH STORMS ARE MOVG INTO AN AREA WHERE DIRECTIONAL AND SPD SHEAR IS A LTL MORE FAVORABLE FOR AN ISOLD TORNADO THREAT. THE TORNADO WATCH CONTS. AFT SUNSET EXP A GRDL DCRS IN TSTMS AS INSTBY DMNSHS...ALTHOUGH SHWRS WL CONT AS ANOTHER SHRTWV CROSSES THE RGN IN SWLY FLOW AHD OF A SLOW MOVG UPR TROF. PWATS ARE ELEVATED BUT STORM MOTION SHOULD PRECLUDE A WDSPRD FLOOD THREAT. THE MAIN TROF WL ADVN INTO THE RGN THU AFTN WITH ADDNL SHWR AND TSTM ACTIVITY EXPD...THOUGH SHEAR VALUES AND SVR WEA CHCS WL BE LWR THAN TDA. EXP TEMP NR THE SEASONAL AVGS. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... ACTIVE PATTERN WILL CONT THU-FRI AS MIDWESTERN SHRTWV TROF FINALLY LIFTS OUT. PCPN WILL EXHIBIT A LULL LATE THU NGT-FRI MRNG BUT WILL REINVIGORATE ON FRI AS CDFNT SURGES SEWD AND DISPLACES MSTR EWD. POPS WERE INCRD COINCIDENT WITH FRONTAL PASSAGE TIMING. SFC HIPRES BUILDS INTO THE RGN SAT AND SAT NGT. GENLY CLR SKIES AND TEMPS IN THE MID 70S-NR 80 XPCD WITH NO PCPN. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... BY SUNDAY NIGHT SURFACE RIDGE AXIS WILL SHIFT OFF THE EAST COAST AND ALLOW THE RETURN OF LOW LEVEL MOISTURE. MODELS TRYING TO BRING THE REMNANTS OF AN OPENING CLOSED LOW NORTHEAST TO THE OHIO VALLEY MONDAY FOLLOWED BY SEVERAL DISTURBANCES IN ZONAL FLOW INTO MID WEEK. FOR NOW CHANCE POPS EACH DAY WITH A RETURN OF WARM AND HUMID CONDITIONS. && .AVIATION /22Z WEDNESDAY THROUGH MONDAY/... NMRS SHWRS AND TSTMS WL MOVE ACRS THE RGN THRU THIS EVE WITH A CROSSING DISTURBANCE. INCLUDED A TEMPO PD FOR THE MOST LIKELY TIMES AREA PORTS WL BE AFFECTED. THE CNVCTN WL DCRS LTR THIS EVE AS INSTBY DMNSHS. EXP MVFR SHWRS AND FOG OVRNGT AS ANOTHER DISTURBANCE ADVNS. A RTN TO VFR IS EXPD THU...THOUGH ADDNL SHWRS AND TSTMS ARE EXPD ESP IN THE AFTN. .OUTLOOK.../THURSDAY NIGHT THROUGH MONDAY/... OCNL RSTRNS ARE EXPD THRU FRI AS SLOW MOVG LOW PRES CROSSES THE RGN. RSTRNS ARE PSBL MON AS ANOTHER DISTURBANCE APCHS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 07/KRAMAR
Hazardous weather outlook, Jun 11, 3:10 PM EDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 310 PM EDT WED JUN 11 2014 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013-015-016-WVZ001- 121915- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-CLARION-JEFFERSON PA-HANCOCK- 310 PM EDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT AND WILL BE CAPABLE OF PRODUCING PRIMARILY DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-PAZ014-020>023-029-031-073>076-WVZ002>004-012-021>023-041- 121915- GARRETT-BUTLER-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE- WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 310 PM EDT WED JUN 11 2014 ...TORNADO WATCH 280 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 07
In the hours before
Local storm report, Jun 11, 6:19 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
619 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG INDUSTRY 40.66N 80.41W
06/11/2014 BEAVER PA 911 CALL CENTER
TREE DOWN ON ROUTE 68.
&&
EVENT NUMBER PBZ1401467
XXLocal storm report, Jun 11, 6:22 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
622 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG PITTSBURGH 40.44N 79.98W
06/11/2014 ALLEGHENY PA PUBLIC
LARGE LIMB DOWN IN BELLEVUE
&&
EVENT NUMBER PBZ1401468
AMILLERLocal storm report, Jun 11, 6:34 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
634 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG JEFFERSON 39.93N 80.06W
06/11/2014 GREENE PA EMERGENCY MNGR
TREES AND WIRES DOWN ON SCHOOL STREET
&&
EVENT NUMBER PBZ1401469
XXSpecial weather statement, Jun 11, 6:36 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
636 PM EDT WED JUN 11 2014
MDZ001-112300-
GARRETT MD-
636 PM EDT WED JUN 11 2014
...A THUNDERSTORM WILL AFFECT NORTHEASTERN GARRETT COUNTY...
AT 634 PM EDT...A THUNDERSTORM WAS LOCATED 5 MILES EAST OF
MERRILL...MOVING NORTH AT 25 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FINZEL...
PLEASE REPORT SIGNIFICANT WEATHER BY POSTING TO THE NWS PITTSBURGH
FACEBOOK PAGE OR BY USING TWITTER @NWSPITTSBURGH.
LAT...LON 3961 7899 3960 7899 3956 7901 3954 7903
3956 7906 3973 7907 3973 7894 3971 7893Local storm report, Jun 11, 6:37 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
637 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG PITTSBURGH 40.44N 79.98W
06/11/2014 ALLEGHENY PA 911 CALL CENTER
TREES AND WIRES DOWN IN WEST END ON MIDDLETOWN ROAD.
&&
EVENT NUMBER PBZ1401470
XXLocal storm report, Jun 11, 6:41 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
641 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG JEFFERSON 39.93N 80.06W
06/11/2014 GREENE PA 911 CALL CENTER
TREES DOWN ON CHARTIERS ROAD
&&
EVENT NUMBER PBZ1401471
XXThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:26 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 34 min |
| Jun 11, 4:42 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 48 min |
| Jun 11, 5:07 PM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 23 min |
| Jun 11, 5:09 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 36 min |
| Jun 11, 5:25 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Greene, Washington | 50 min |
| Jun 11, 5:37 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Washington | 38 min |
| Jun 11, 5:45 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington, Westmoreland | 45 min |
| Jun 11, 5:47 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Lawrence | 24 min |
| Jun 11, 5:50 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 25 min |
| Jun 11, 6:13 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Butler, Westmoreland | 32 min |
| Jun 11, 6:14 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 61 min |
| Jun 11, 6:20 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Fayette, Indiana, Washington, Westmoreland | 40 min |
| Jun 11, 6:40 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Butler, Clarion, Westmoreland | 50 min |
| Jun 11, 6:46 PM EDT | Tornado Warning | PBZ | Armstrong, Butler | 29 min |
| Jun 11, 6:51 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Fayette, Indiana, Westmoreland | 39 min |
| Jun 11, 7:14 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion, Indiana, Jefferson | 46 min |
| Jun 11, 7:25 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana, Jefferson, Westmoreland | 50 min |
| Jun 11, 7:50 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Indiana, Jefferson | 40 min |
| Jun 11, 4:56 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana | 23 min |
| Jun 10, 11:44 PM EDT | Special Weather Statement | PBZ | Marion, Monongalia | 31 min |
| Jun 11, 4:18 PM EDT | Special Weather Statement | PBZ | Brooke, Ohio | 42 min |
| Jun 11, 4:58 PM EDT | Special Weather Statement | PBZ | Brooke | 62 min |
| Jun 11, 5:50 PM EDT | Special Weather Statement | PBZ | Monongalia | 40 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2014Severe Thunderstorm Warnings in West Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.